Hail, Yoakum
- When
- October 5, 8:00 PM CST to 8:10 PM CST
- Where
- Yoakum County, Bronco
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.250, -103.050
3 flash flood, 2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Oct 5, 2:30 PM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CDT TUE OCT 5 2004 .SHORT TERM... PIECES OF ENERGY WILL CONTINUE TO ROTATE AROUND AN UPPER LOW THAT WILL MOVE VERY SLOWLY EASTWARD ACROSS THE ROCKIES THROUGH WEDNESDAY. MUCH OF THE NORTHWESTERN CWA HAS SEEN 1 TO 1.5 INCHES OF RAINFALL TODAY SO THIS AREA IS PRIMED FOR FLOODING TONIGHT AS SHOWERS AND THUNDERSTORMS MOVE OUT OF NEW MEXICO. MODELS INDICATE A LARGE AREA OF LIFT MOVING OVER THE CWA TONIGHT WITH THE POTENTIAL FOR HEAVY RAINFALL AND SOME FLOODING ACROSS THE SOUTHERN AND EVEN EASTERN CWA BY MORNING THEN LINGERING INTO WEDNESDAY. WE SHOULD SEE A LULL IN THE ACTIVITY AT SOME POINT IN THE DAY ON WEDNESDAY BUT IT IS DIFFICULT TO PINPOINT THIS AT THIS TIME. WILL KEEP HIGH CHANCES OF RAINFALL THROUGH WEDNESDAY. OF SOME CONCERN FOR THIS EVENING IS THE BREAKS IN THE CLOUDS ACROSS SOUTHEASTERN NEW MEXICO. QUESTION IS HOW MUCH CAN THIS AID THE DESTABILIZATION OF THE LOWER LEVELS OF THE ATMOSPHERE. A FEW OF THE STRONGER STORMS THAT DEVELOP OVER SOUTHEAST NEW MEXICO MAY HAVE THE POTENTIAL TO BECOME SEVERE THEN MOVE UP OVER OUR CWA. A TEXAS TECH WEST TEXAS UPPER AIR SOUNDING FROM THIS MORNING INDICATED THAT THE ATMOSPHERE WAS UNSTABLE ABOVE THE MORNING INVERSION. WITH THIS UNSTABLE AIR MASS OVER US WE CAN NOT RULE OUT A ELEVATED HAIL THREAT THROUGH THE EVENING...ESPECIALLY OUT WEST. EXPECT BELOW AVERAGE HIGH TEMPERATURES AGAIN TOMORROW AS WE STRUGGLE TO SEE ANY SUNSHINE. .LONG TERM... ETA NOW MORE IN LINE WITH GFS...MOVING UPPER LEVEL THROUGH ACROSS NEW MEXICO WEDNESDAY NIGHT AND THURSDAY AND ACROSS WEST TEXAS ON FRIDAY. THEY BOTH DEVELOP A CUT-OFF LOW OVER WESTERN OKLAHOMA LATE FRIDAY. SOUTHEAST LOW LEVEL FLOW WILL CONTINUE TO ADVECT MOISTURE INTO THE REGION THROUGH WEDNESDAY NIGHT...WILL THUS CONTINUE LIKELY TO CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH THURSDAY. WILL DECREASE POPS FRIDAY AS MID/UPPER LEVEL THROUGH MOVES TO THE EAST. CLOUDS EXPECTED TO CONTINUE ON BACK SIDE OF UPPER LOW AND WILL GO BELOW GUIDANCE FOR MAXIMUM TEMPERATURES ON FRIDAY. MEDIUM RANGE MODELS DIFFER WITH NEXT SYSTEM MOVING INTO THE WEST COAST OVER THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK WITH ALL MODELS FASTER THEN GFS...CANADIAN IS THE CLOSEST. HOWEVER THEY GENERALLY KEEP UPPER LOW OVER CALIFORNIA AND ARIZONA THROUGH MONDAY WITH AN UPPER LEVEL RIDGE MOVING ACROSS THE FORECAST AREA. WILL CONTINUE MAINLY DRY FORECAST OVER THE WEEKEND AND INTO TUESDAY WITH TEMPERATURES CLIMBING BACK TO NEAR NORMAL AT THE BEGINNING OF NEXT WEEK. && .LUB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH TONIGHT THROUGH WEDNESDAY TXZ021>TXZ044 && .PRELIMINARY POINT TEMPS/POPS... FRIONA 53 64 53 68 / 100 100 60 40 TULIA 53 64 55 69 / 100 100 70 50 PLAINVIEW 55 65 56 70 / 100 100 60 50 LEVELLAND 56 67 56 70 / 100 90 60 40 LUBBOCK 58 68 57 71 / 100 90 60 50 BROWNFIELD 58 68 58 71 / 100 80 60 40 CHILDRESS 58 66 59 71 / 100 90 70 60 SPUR 60 69 59 72 / 100 80 70 60 ASPERMONT 62 70 61 73 / 100 80 60 60 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 18/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 555 AM CDT TUE OCT 5 2004 TXZ021>044-061100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 555 AM CDT TUE OCT 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... FLOODING A SLOW MOVING STORM SYSTEM WILL APPROACH THE SOUTHERN PLAINS FROM THE SOUTHERN ROCKIES TODAY AND TONIGHT. WIDESPREAD HEAVY RAINFALL WILL DEVELOP INTO THE SOUTHWESTERN PANHANDLE AND WESTERN SOUTH PLAINS TODAY IN ADVANCE OF THIS SYSTEM AND SPREAD ACROSS THE REMAINDER OF THE AREA TONIGHT. RECENT RAINS HAVE RESULTED IN NEARLY SATURATED SOILS ACROSS THE REGION AND ADDITIONAL HEAVY RAINFALL WILL PRODUCE HEAVY RUNOFF AND FLOODING. FOR FURTHER DETAILS PLEASE REFER TO THE FLOOD WATCH FOR FLASH FLOODING...WMO ID WGUS64 KLUB...ISSUED BY THIS OFFICE AT 400 AM. .DAYS TWO THROUGH SEVEN... LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS THE ENTIRE SOUTH PLAINS...EXTREME SOUTHERN TEXAS PANHANDLE...AND ROLLING PLAINS AT LEAST THROUGH WEDNESDAY. DUE TO THE SLOW EASTWARD MOVEMENT OF THE STORM SYSTEM...SHOWERS AND THUNDERSTORMS PRODUCING HEAVY ENOUGH RAINFALL RATES FOR FLOODING MAY LINGER OVER THE SOUTHEASTERN PANHANDLE AND ROLLING PLAINS THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... MOST FLASH FLOOD DEATHS OCCUR WHEN MOTORISTS DRIVE INTO FLOOD WATER. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED ROADS OR AROUND POLICE BARRICADES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. TURN AROUND...DONT DROWN.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 650 PM CDT TUE OCT 5 2004 TXZ039-060400- YOAKUM- 650 PM CDT TUE OCT 5 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 852 FOR A PORTION OF THE SOUTH PLAINS UNTIL 11 PM CDT. THIS WATCH INCLUDES THE FOLLOWING COUNTY... YOAKUM. THIS INCLUDES THE CITY OF... PLAINS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
The Lubbock radar (KLBB), 123 km away, was scanning. The volume nearest the first event began at 01:59 UTC.
3 flash flood, 2 hail, 1 thunderstorm wind. Local standard time, as filed.
One to two feet of water flooded Highway 84 with surrounded roadways flooded.
Three inches of rain flooded the area in 30 minutes. Law enforcement reported cars washed off roadways.
Several roads reported to be under water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426941, 5426982, 5426983, 5426984, 5426985, 5426986.